Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 155, NWS Twin Cities, MN

August 26, 2024Anoka County, Chisago County, Isanti County, Minnesota; Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 26, 2024, 7:26 PM CDT for Anoka County, Chisago County, Isanti County, Minnesota; Polk County, Wisconsin. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2024, 7:26 PM CDT (00:26 UTC)
Expired
Aug 26, 2024, 8:15 PM CDT
In force
49 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Anoka County, MN, Chisago County, MN, Isanti County, MN, Polk County, WI

The radar

The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 7:30 PM CDTTSTM WND DMGIsanti, MNDelayed report of multiple large trees down throughout Isanti. Time estimated from radar.
Aug 26, 7:40 PM CDTTSTM WND DMGStacy, MNMultiple trees down & widespread power outages in town. Time estimated from radar.
Aug 26, 7:45 PM CDTTSTM WND DMGNorth Branch, MNMultiple trees down & widespread power outages in town. Time estimated from radar.
Aug 26, 8:00 PM CDTTSTM WND DMGIsanti, MN
Aug 26, 8:00 PM CDTTSTM WND DMGIsanti, MNLarge branch down, approximately 10-11 inches in diameter at Whiskey Road and S. Brookview Lane.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2024-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2024-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4426 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

591 
WUUS53 KMPX 270026
SVRMPX
MNC003-025-059-WIC095-270115-
/O.NEW.KMPX.SV.W.0155.240827T0026Z-240827T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
726 PM CDT Mon Aug 26 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Chisago County in east central Minnesota...
  Northeastern Anoka County in east central Minnesota...
  Southern Isanti County in east central Minnesota...
  Northwestern Polk County in northwestern Wisconsin...

* Until 815 PM CDT.

* At 726 PM CDT, a severe thunderstorm was located over Isanti, or
  near Cambridge, moving east at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Cambridge, East Bethel, North Branch, St. Francis, Isanti, Chisago
  City, Lindstrom, Rush City, Osceola, St. Croix Falls, Stacy, and
  Taylors Falls.

This includes the following highways...
 Interstate 35 between mile markers 138 and 161.
 U.S. Highway 8 in Minnesota between mile markers 8 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4572 9287 4564 9288 4564 9258 4534 9250
      4539 9340 4557 9341 4574 9290 4573 9285
TIME...MOT...LOC 0026Z 263DEG 39KT 4548 9327 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Strus
1 follow-up statement
723 
WWUS53 KMPX 270058
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
758 PM CDT Mon Aug 26 2024

MNC003-270107-
/O.CAN.KMPX.SV.W.0155.000000T0000Z-240827T0115Z/
Anoka MN-
758 PM CDT Mon Aug 26 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANOKA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Minnesota...and northwestern Wisconsin.

&&

LAT...LON 4564 9288 4564 9258 4534 9250 4537 9301
      4541 9302 4541 9306 4563 9324 4573 9292
      4573 9286
TIME...MOT...LOC 0057Z 256DEG 31KT 4553 9269 

$$

MNC025-059-WIC095-270115-
/O.CON.KMPX.SV.W.0155.000000T0000Z-240827T0115Z/
Chisago MN-Isanti MN-Polk WI-
758 PM CDT Mon Aug 26 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CHISAGO...SOUTHEASTERN ISANTI AND NORTHWESTERN POLK COUNTIES...

At 757 PM CDT, a severe thunderstorm was located 8 miles north of
Taylors Falls, or 24 miles southeast of Pine City, moving east at 35
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
North Branch, Chisago City, Lindstrom, Rush City, Osceola, St. Croix
Falls, Stacy, Taylors Falls, Centuria, Dresser, Center City, and
Spring Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4564 9288 4564 9258 4534 9250 4537 9301
      4541 9302 4541 9306 4563 9324 4573 9292
      4573 9286
TIME...MOT...LOC 0057Z 256DEG 31KT 4553 9269 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Strus

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:56 PM CDT, 30 minutes earlier. Its key messages:

  • Severe thunderstorms capable of damaging wind gusts, large hail, and brief torrential rainfall are expected this evening from west- central MN. through the Twin Cities metro, & into western WI.
  • A second round of thunderstorms is expected overnight into early tomorrow morning, primarily south of where thunderstorms develop this evening. Damaging wind gusts are possible along with brief torrential rain.
  • Cooler the rest of this week, with the next chance for rain expected Thursday.
Area forecast discussion, Aug 26, 6:56 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
656 PM CDT Mon Aug 26 2024

.KEY MESSAGES...

- Severe thunderstorms capable of damaging wind gusts, large
  hail, and brief torrential rainfall are expected this evening
  from west- central MN. through the Twin Cities metro, & into
  western WI.

- A second round of thunderstorms is expected overnight into
  early tomorrow morning, primarily south of where thunderstorms
  develop this evening. Damaging wind gusts are possible along
  with brief torrential rain.

- Cooler the rest of this week, with the next chance for rain
  expected Thursday.

&&

.DISCUSSION...
Issued at 345 PM CDT Mon Aug 26 2024

Scattered thunderstorms have developed this afternoon across
west-central Minnesota, generally along & north of the 12C
isotherm at 700 mb. Meanwhile, strong capping (700 mb T > 14C)
exists across southern Minnesota & has suppressed thunderstorm
& even cumulus development this afternoon, with the main
uncertainty this evening being the extent of thunderstorm
development between these two zones. Upper air soundings at 4 &
7 PM will reveal the strength & trends in capping over the Twin
Cities, but for now, a threat for severe thunderstorms capable
of damaging winds & large hail exists into tonight generally
along & north of a line along US 12/I-94.

Mesoanalysis shows extreme instability ahead of the ongoing
storms with highs in the 90s & dew points around 80 generating
MLCAPE values in the 4000-5000 J/kg range. Heat index values of
105-110 degrees also go along with this extreme instability so
we can't overlook the Excessive Heat Warning that goes through
this evening. At the moment, deep shear values are fairly weak
where the instability is highest (20-30 kts), but it does not
take much to generate severe storms when instability is this
high. The deep shear does begin to increase this evening as the
upper level jet approaches out of the Dakotas, so we are
expected thunderstorms to gradually become more organized into
this evening. So far, the storms this afternoon have been messy
& fairly pulse-y with hail cores briefly jumping up to 1.5-2
inches. Sporadic large hail & isolated downbursts will continue
to the the severe threat for the next 1-2 hours, but
thunderstorms are expected to merge into a few clusters or lines
into this evening as the deep shear increases. From here, the
straight line wind threat becomes the primary threat, with the
extreme instability & DCAPE values suggesting hurricane-force
winds in excess of 70 mph are possible with any of these
clusters. Our upper air soundings will reveal more, but the
current CAPE gradient suggests the ongoing storms across west-
central MN will continue to track generally due due east along
the instability gradient into this evening. This would place the
highest threat for damaging winds generally along and north of
the US 12/I-94 corridor, with the threat decreasing somewhat
north of St. Cloud & US-8 in Wisconsin. The ongoing storms are
very slow moving but should begin to propagate faster to the
east as they become more organized. Estimates for the most
likely window for damaging winds are generally 6-7 PM for a line
through St. Cloud/Hutchinson, 7-8 PM for the I-35 corridor &
most of the metro, 8-9 PM for the St. Croix River Valley & far
western WI, & 9-11 PM for the rest of western WI. Forecast
instability suggests the storms may begin to weaken & the
damaging wind threat decreasing after 9-10 PM across western WI.

After a relative lull behind the storms this evening, a second
wave of thunderstorms is expected overnight into early tomorrow
morning as stronger forcing aloft from the jetstreak/shortwave
arrives. Despite being the middle of the night, strong
instability will be in place with MUCAPE values of 3000-4000
J/kg across southern MN. A line of thunderstorms is expected to
develop across eastern SD after midnight, & will track E/NE
along the CAPE gradient remaining from the thunderstorms this
evening. It is hard to say exactly where this will set up until
we see where thunderstorms track this evening, but the highest
will be across southern Minnesota, with lower confidence
extending up to the US 12/I-94 corridor & locations north. This
second round of storms should be a standard line of
storms/Mesoscale Convective System (MCS) with damaging winds
being the main severe threat. The peak wind gust potential does
look to be lower compared to the storms this evening, as MLCAPE
values will be lower or even near zero in spots owing to the
relatively cooler temperatures overnight. Timing this second
round of storms is tricky since we don't how how this evening's
round will unfold, but generally looks to be 2-4 AM across
southwest & south-central MN, 4-6 AM for the I-35 corridor, &
6-8 AM for southeast MN & western WI.

In addition to the damaging wind & large hail, torrential
rainfall is expected with the storms this evening & early
tomorrow morning as precipitable water values around 2.00" are
at or above climatological records for late August. Despite
these extreme moisture values, the propagation of the storms
means we are not expecting storms to sit over the same areas for
several hours, with should limit the torrential rainfall to an
hour or less. Still, 1-2" of rain in a short amount of time
looks likely wherever thunderstorms develop which will likely
cause localized urban flooding & brief rises along small streams
& creeks. Localized higher amounts up to 4" can not be ruled
out as well which could potentially result in a few Flash Flood
warnings being needed.

The thunderstorms will be out of western Wisconsin by mid-
morning Tuesday, but a few rain showers could linger across
eastern MN & western WI during the day as the large-scale
forcing aloft remains over the region. A strong storm or two
can't be ruled out during the afternoon across western Wi where
the surface cold front will be during the afternoon. Dew points
will still be muggy but cooler air behind the front will keep
high temperatures in the upper 70s to low 80s. Temperatures
remain seasonable around 80- through the rest of the week, with
the next chance for widespread rain looking likely on Thursday.
Cooler & drier Canadian air arrives by the latter half of the
weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 642 PM CDT Mon Aug 26 2024

A line of thunderstorms is ongoing from STC to MKT, and will
continue to move eastwards through MSP/RNH/EAU this evening.
Westerly to northwesterly winds will gust consistently to 30-40
kts during thunderstorms, with a few peak gusts to 60 kts
possible. isolated hail & torrential rainfall will also be
present with IFR visibility expected during the thunderstorms.
After this first wave of thunderstorms moves through, MVFR
ceilings are expected to develop along with MVFR mist after
midnight.

A second round of thunderstorms is expected to develop overnight
into early tomorrow morning, with the greatest extent expected
south of the ongoing thunderstorms. This would place the best
chance for TSRA and potential wind gusts over 40 kts at
RWF/MKT/EAU, but at least sporadic thunderstorm chances extends
as far north as STC & RNH. Timing for these storms is generally
between 3-8 AM. Low MVFR/IFR ceilings stick around after the
storms through most of the morning, with ceilings gradually
becoming MVFR during the early afternoon & likely scattering
out by this evening.

Outside of any thunderstorm wind gusts, winds will become
northwesterly after the evening storms with speeds between 5-10
kts.

KMSP...Lightning out ahead of the leading edge of the
thunderstorms may impact the terminal as early as 7 PM, but
expect the precipitation and gusty winds to begin by 730.
Visibility around 2 SM along with W/NW gusts around 40 kts are
expected for an hour or two while thunderstorms impact the
terminal. Severe gusts over 50 kts can not be ruled out along
with hail of 1-2 inches in diameter. These storms should exit
the terminal by 9 PM but intra-cloud lightning may linger
around the terminal even longer.

A second round of storms is expected early tomorrow morning, but
the extent of thunderstorms this evening may keep these storms
across southern Minnesota. if thunderstorms reach the terminal,
they would most likely be between 4-6 AM and be weaker than the
storms this evening. A few gusts up to 40 kts would still be
possible. MVFR ceilings will linger linger through the morning
with improvement to VFR expected by late afternoon.

/OUTLOOK FOR KMSP/
WED...VFR. Wind NE 5-10 kts becoming E.
THU...RA/TSRA likely, MVFR likely, IFR possible. Wind SE
becoming SW 10-15 kts.
FRI...VFR. Wind W 10-15 kts

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Chisago-Isanti-
     Meeker-Renville-Sherburne-Wright-Yellow Medicine.
     Excessive Heat Warning until 8 PM CDT this evening for Anoka-
     Blue Earth-Brown-Carver-Dakota-Faribault-Freeborn-Goodhue-
     Hennepin-Le Sueur-Martin-McLeod-Nicollet-Ramsey-Redwood-
     Rice-Scott-Sibley-Steele-Waseca-Washington-Watonwan.
WI...Heat Advisory until 8 PM CDT this evening for Barron-Polk-Rusk.
     Excessive Heat Warning until 8 PM CDT this evening for
     Chippewa-Dunn-Eau Claire-Pepin-Pierce-St. Croix.

&&

DISCUSSION...ETA
AVIATION...ETA
Hazardous weather outlook, Aug 26, 12:09 PM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1209 PM CDT Mon Aug 26 2024

MNZ051>053-058>070-073>078-082>085-091>093-WIZ014>016-023>028-
270930-
Sherburne-Isanti-Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-
Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-
Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-
Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
1209 PM CDT Mon Aug 26 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight.

Hot and very humid conditions are expected to continue today.
Heat indices will range from 100 to 110 this afternoon. Excessive
Heat Warnings and Heat Advisories are in effect. Please refer to
the Non Precipitation Message for additional information.

There is an Enhanced Risk of severe thunderstorms (level 3 of 5)
tonight. Multiple rounds of thunderstorms are possible, which may
contain large hail, damaging winds, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed tonight.

MNZ041>045-047>050-054>057-270930-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
1209 PM CDT Mon Aug 26 2024

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota and west central Minnesota.

.DAY ONE...This Afternoon and Tonight.

There is an Enhanced Risk of severe thunderstorms (level 3 of 5)
tonight. Multiple rounds of thunderstorms are possible, which may
contain large hail, damaging winds, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed tonight.

In the hours before

Local storm report, Aug 26, 6:51 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
651 PM CDT Mon Aug 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Tstm Wnd Gst     4 E Silver Lake         44.91N 94.12W
08/26/2024  M65 MPH          McLeod             MN   Mesonet

            Mesonet station MN002 T.h.7 - Silver Lake -
            Mp 155.

&&

NDC
Local storm report, Aug 26, 7:03 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
703 PM CDT Mon Aug 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Tstm Wnd Dmg     1 E Waconia             44.85N 93.78W
08/26/2024                   Carver             MN   NWS Employee

            Report of power outages and a large tree
            down. Time estimated from radar.

&&

BED
Special weather statement, Aug 26, 7:12 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
712 PM CDT Mon Aug 26 2024

MNZ067-069-075>077-270100-
Le Sueur MN-Rice MN-Sibley MN-Scott MN-Nicollet MN-
712 PM CDT Mon Aug 26 2024

...A STRONG THUNDERSTORM WILL IMPACT LE SUEUR...SOUTHEASTERN
SIBLEY...SOUTH CENTRAL SCOTT...WESTERN RICE AND NORTHEASTERN NICOLLET
COUNTIES THROUGH 800 PM CDT...

At 711 PM CDT, Doppler radar was tracking a strong thunderstorm over
Le Sueur, or 20 miles north of Mankato, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
St. Peter, New Prague, Le Sueur, Lonsdale, Montgomery, Le Center,
Gaylord, Henderson, Cleveland, New Sweden, Ottawa, and Kilkenny.

This includes U.S. Highway 169 between mile markers 66 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central, central and east central Minnesota.

&&

LAT...LON 4434 9437 4455 9427 4456 9339 4428 9341
TIME...MOT...LOC 0011Z 250DEG 25KT 4446 9396

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Strus
Local storm report, Aug 26, 7:13 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
713 PM CDT Mon Aug 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             3 N Essig               44.37N 94.60W
08/26/2024  M1.25 Inch       Brown              MN   Broadcast Media

            Time estimated based on radar.

&&
Local storm report, Aug 26, 7:17 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
717 PM CDT Mon Aug 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     1 ESE Deephaven         44.92N 93.51W
08/26/2024                   Hennepin           MN   Public

            Report via X. Multiple trees down and
            numerous power outages. Time estimated from
            radar.

&&

BED
Special weather statement, Aug 26, 7:20 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
720 PM CDT Mon Aug 26 2024

MNZ052-053-060-061-063-WIZ014-023-270100-
Anoka MN-Washington MN-Isanti MN-Hennepin MN-Chisago MN-Polk WI-
St. Croix WI-
720 PM CDT Mon Aug 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HENNEPIN...
CHISAGO...ANOKA...ISANTI...NORTHERN WASHINGTON...NORTHWESTERN ST.
CROIX AND WESTERN POLK COUNTIES THROUGH 800 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
East Bethel, or 15 miles south of Cambridge, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cambridge, Brooklyn Park, Maple Grove, Coon Rapids, Blaine, Andover,
Ramsey, Champlin, Lino Lakes, Forest Lake, Anoka, and Ham Lake.

This includes the following highways...
 Interstate 35 between mile markers 130 and 157.
 U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 22.
 U.S. Highway 61 between mile markers 163 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Minnesota...and northwestern and west central Wisconsin.

&&

LAT...LON 4565 9289 4564 9288 4564 9262 4520 9253
      4512 9342 4562 9346 4566 9288
TIME...MOT...LOC 0019Z 269DEG 46KT 4531 9316

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Strus

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:12 PM CDTSpecial Weather StatementMPXLe Sueur, Nicollet48 min
Aug 26, 7:20 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Isanti40 min
Aug 26, 7:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Ramsey, Washington52 min
Aug 26, 7:39 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Ramsey, Washington36 min
Aug 27, 4:07 AM CDTSpecial Weather StatementMPXNicollet, Sibley38 min
Aug 27, 4:45 AM CDTSpecial Weather StatementMPXCarver, Hennepin, McLeod, Scott45 min
Aug 27, 5:00 AM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Scott45 min
Aug 27, 5:18 AM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Ramsey, Washington42 min
Aug 27, 5:28 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington47 min
Aug 27, 5:45 AM CDTSevere Thunderstorm WarningMPXWashington45 min
Aug 26, 8:12 PM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Pepin, Pierce, Polk, Saint Croix48 min
Aug 26, 8:55 PM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn, Rusk65 min
Aug 26, 8:58 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire, Pepin, Pierce62 min
Aug 26, 9:59 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire16 min
Aug 27, 6:22 AM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn, Polk, Saint Croix53 min
Aug 27, 6:32 AM CDTSpecial Weather StatementMPXPolk43 min
Aug 27, 6:50 AM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire40 min
Aug 27, 7:07 AM CDTSpecial Weather StatementMPXChippewa, Rusk53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Severe Thunderstorm Warnings in Wisconsin, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.